Patient :I came on my period on the 3rd of feb to the 10th. I had sex on the 13th but we think the condom broke so we thought we'd be safe and get The emergency contraceptive pill, I took the pill 1-2 hours after sex and a few days after I experienced what I thought was a 3 day period, is this normal after the pill? Also will I have another period this month or not? I have now got abdominal pain and white stretchy discharge, like what I get before my period but I am worried so would be grateful for any feedback
Thank you for asking us. We are here to help.
Condom accidents are common. Whenever in doubt it is safer to use an emergency contraceptive or morning after pill. You were absolutely correct in getting additional protection by taking the emergency pill.
These pills can be used with effect upto 72 hours after the intercourse and are fairly reliable in preventing an unwanted pregnancy.
However these are progesterone containing pills and one of the side effects of these pills is to cause untimely periods as you experienced. Your next period may or may come on the previously expected date as a new body pattern may have got established. Stretchy discharge and cramping in the lower abdomen could even mean that you are ovulating. I would suggest that you be patient and let your body set its new rhythm.
Hope this helps.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.